Alert archive / Massachusetts / Gale Warnings in 2009
Gale Warning 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Apr 6, 2009, 4:44 AM EDT. It took effect at Apr 6, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2009, 4:44 AM EDT (08:44 UTC)
- In effect from
- Apr 6, 2009, 2:00 PM EDT
- Expired
- Apr 6, 2009, 7:19 PM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
229 WHUS71 KBOX 060844 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 444 AM EDT MON APR 6 2009 ANZ231>237-250-061645- /O.UPG.KBOX.GL.A.0016.090406T1400Z-090407T1200Z/ /O.NEW.KBOX.GL.W.0020.090406T1800Z-090407T0300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 444 AM EDT MON APR 6 2009 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE NEARSHORE WATERS ALONG THE SOUTH COAST AS WELL AS THE COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS TO 35 OR 40 KT POSSIBLE FOR A TIME LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-061645- /O.UPG.KBOX.GL.A.0016.090406T1400Z-090407T1200Z/ /O.NEW.KBOX.SC.Y.0047.090406T1600Z-090407T0300Z/ BOSTON HARBOR- 444 AM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. THIS INCLUDES BOSTON HARBOR. SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON WITH OCCASIONAL GUSTS TO 30 KT LIKELY INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-061645- /O.UPG.KBOX.GL.A.0016.090406T1400Z-090407T1200Z/ /O.NEW.KBOX.SC.Y.0047.090406T1600Z-090407T1300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 444 AM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE OUTER COASTAL WATERS EAST OF CAPE COD AND SOUTH OF BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET. SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 KT THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE WINDS WILL SUBSIDE LATER TONIGHT...BUT SEAS WILL BUILD TO 8 TO 12 FT TONIGHT AND CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
631 WHUS71 KBOX 061353 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 953 AM EDT MON APR 6 2009 ANZ231>237-250-062200- /O.CON.KBOX.GL.W.0020.090406T1800Z-090407T0300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 953 AM EDT MON APR 6 2009 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. THIS INCLUDES THE NEARSHORE WATERS ALONG THE SOUTH COAST AS WELL AS THE COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS TO 35 OR 40 KT POSSIBLE FOR A TIME LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-062200- /O.CON.KBOX.SC.Y.0047.090406T1600Z-090407T0300Z/ BOSTON HARBOR- 953 AM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THIS INCLUDES BOSTON HARBOR. SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON WITH OCCASIONAL GUSTS TO 30 KT LIKELY INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-062200- /O.CON.KBOX.SC.Y.0047.090406T1600Z-090407T1300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 953 AM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY. THIS INCLUDES THE OUTER COASTAL WATERS EAST OF CAPE COD AND SOUTH OF BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET. SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 KT THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE WINDS WILL SUBSIDE LATER TONIGHT...BUT SEAS WILL BUILD TO 8 TO 12 FT TONIGHT AND CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
941 WHUS71 KBOX 061951 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 351 PM EDT MON APR 6 2009 ANZ254-255-070200- /O.UPG.KBOX.SC.Y.0047.000000T0000Z-090407T1300Z/ /O.EXB.KBOX.GL.W.0020.000000T0000Z-090407T0200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 351 PM EDT MON APR 6 2009 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THIS INCLUDES THE OCEAN WATERS FROM PLYMOUTH TO NANTUCKET AND FROM MONTAUK POINT TO NANTUCKET. SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 KT LATER THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE WINDS WILL SUBSIDE LATER TONIGHT...BUT WESTERLY GALES ARE ONCE AGAIN POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231>237-250-070200- /O.EXT.KBOX.GL.W.0020.000000T0000Z-090407T0200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 351 PM EDT MON APR 6 2009 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. CAPE COD BAY...NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS BAY...RHODE ISLAND SOUND...NARRAGANSETT BAY...BLOCK ISLAND SOUND...AS WELL AS THE OCEAN WATERS EAST OF BOSTON. SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 KT LATER THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE WINDS WILL SUBSIDE LATER TONIGHT...BUT WESTERLY GALES ARE ONCE AGAIN POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-070300- /O.CON.KBOX.SC.Y.0047.000000T0000Z-090407T0300Z/ BOSTON HARBOR- 351 PM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THIS INCLUDES BOSTON HARBOR. SOUTHEAST WINDS WILL INCREASE LATER THIS AFTERNOON WITH OCCASIONAL GUSTS TO 30 KT LIKELY INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
317 WHUS71 KBOX 062319 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 719 PM EDT MON APR 6 2009 ANZ231>237-250-254-255-070730- /O.CAN.KBOX.GL.W.0020.000000T0000Z-090407T0200Z/ /O.EXB.KBOX.SC.Y.0047.000000T0000Z-090407T1000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 719 PM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. THIS INCLUDES CAPE COD...BUZZARDS...AND NARRAGANSETT BAYS... NANTUCKET...VINEYARD...RHODE ISLAND...AND BLOCK ISLAND SOUNDS...AND THE OUTER COASTAL WATERS. SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT LIKELY THROUGH TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-070730- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-090407T1000Z/ BOSTON HARBOR- 719 PM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT TUESDAY. THIS INCLUDES BOSTON HARBOR. SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT LIKELY THROUGH TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Apr 6, 4:23 AM EDT, 21 minutes earlier.
Area forecast discussion, Apr 6, 4:23 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EDT MON APR 6 2009
.SYNOPSIS...
STRONG LOW PRESSURE WILL MOVE ACROSS NEW YORK STATE TODAY AND
TONIGHT...THEN NORTH INTO QUEBEC TUE AND WED. ANOTHER STORM MAY
MOVE TO THE NEW ENGLAND COAST SOMETIME LATE FRI OR SAT.
&&
.NEAR TERM /UNTIL 10 AM THIS MORNING/...
CLOUDS WILL INCREASE THIS MORNING IN WAA PATTERN AHEAD OF NEXT
STORM. HOWEVER...IT SHOULD REMAIN DRY THROUGH 10 AM. PATCHY FOG
POSSIBLE EARLY THIS MORNING IN THE INTERIOR VALLEYS. AFTER A CHILLY
START TEMPS WILL RISE INTO THE 40S THIS MORNING
&&
.SHORT TERM /10 AM THIS MORNING THROUGH 6 AM TUESDAY/...
DYNAMIC PATTERN SETTING UP FOR THIS AFTERNOON INTO EARLY EVENING AS
MID LEVEL TROF MOVES EWD FROM THE OH VLY WITH ASSOCD STRONG STORM
MOVING INTO NEW YORK STATE. SECONDARY LOW POSSIBLE MID ATLC TO SW
NEW ENG LATE TODAY AND THIS EVENING.
STRONG SOUTHERLY LOW LEVEL JET 60-70 KT WILL BE THE MAIN FORCING
MECHANISM FOR PERIOD OF SHOWERS AND THUNDERSTORMS...MAINLY THIS
AFTERNOON INTO EARLY EVENING...WITH SHOWERS REACHING CT AND RI COAST
BY EARLY AFTERNOON...THEN SPREADING EWD LATER TODAY AND THIS
EVENING.
STRONG INSTABILITY BURST ON THE NOSE OF THE LLJ WITH GOOD PRES FALLS
AND APPROACHING MID LEVEL SHORTWAVE TROF WILL LIKELY BRING A PERIOD
OF TSTMS WITH GREATEST THREAT EAST OF HFD-ORH-LWM WHERE BEST
INSTABILITY AND LOW LEVEL JET DYNAMICS.
LLJ AND PWATS BOTH +3SD WHICH IS A PRETTY GOOD SIGNAL FOR HEAVY
RAINFALL...WITH AXIS OF MAX RAINFALL OF 1-2 MOST LIKELY SETTING UP
NEAR I95 CORRIDOR.
WARM FRONT WILL LIFT NWD ACROSS S COAST LATE TODAY ALLOWING TEMPS TO
REACH UPPER 50S TO NEAR 60 SOUTHERN RI AND PORTIONS OF SE MA...BUT
COOLER 40S WILL PREVAIL IN THE INTERIOR TO BOS.
STRONG WINDS NEAR THE COAST IS OTHER CONCERN LATER TODAY AND THIS
EVENING AS LLJ PUNCHES INTO REGION OVERLAPPING MILDER SFC TEMPS FOR
BETTER MIXING. WE WILL ISSUE WIND ADVSY FOR SOUTH COAST AND EAST
COAST SOUTH OF BOS. A FEW GUSTS TO 50 MPH POSSIBLE WITH SUSTAINED
WINDS NEAR 30 MPH FOR A TIME. SREF WIND PROBS ALSO TARGET THIS
AREA FOR POTENTIALLY STRONG WINDS. LLJ AND STRONG WINDS PUSH EWD BY
03Z.
SHOWERS/TSTMS WILL EXIT THE CAPE LATER THIS EVENING AS COLD FRONT
MOVES EWD. A PERIOD OF DRIZZLE AND FOG ALSO POSSIBLE THIS
EVENING...THEN MAINLY CLOUDY REST OF OVERNIGHT PERIOD WITH A FEW
ADDITIONAL SHOWERS POSSIBLE IN THE INTERIOR AS UPPER LOW TRACKS
ACROSS NEW YORK STATE.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS IN FAIRLY GOOD AGREEMENT FOR TUESDAY INTO WEDNESDAY...WITH
LOW PRESSURE CENTER GRADUALLY PUSHING NORTHWARD THROUGH SOUTHERN AND
CENTRAL QUEBEC.
H850 WINDS DO BEGIN TO DIMINISH ON TUESDAY...BUT LOSS OF LOW LEVEL
INVERSION WILL PROMPT BREEZY CONDITIONS. THERE IS A CHANCE OF
REACHING WIND ADVISORY CRITERIA ON CAPE AND ISLANDS..WILL CONTINUE TO
MENTION IN HWO. HIGHER THAN NORMAL TIDES POSSIBLE ON SOUTH COAST
DURING THIS TIME FRAME. MOISTURE WRAPPING AROUND LOW BRINGS THE
CHANCE FOR SHOWERS FOR MUCH OF THE AREA.
BROAD CYCLONIC FLOW CONTINUES FOR WEDNESDAY AND THURSDAY. FORECAST
SOUNDINGS INDICATE DIURNAL CLOUDS FOR BOTH DAYS. SLIGHT CHANCE POPS
PRIMARILY OVER THE INTERIOR.
12Z GFS/00Z ECMWF INDICATE LOW PRESSURE SYSTEM INTO THE LOWER OHIO
RIVER VALLEY FRIDAY MORNING. MODELS INCLUDING ENSEMBLES DIVERGE SOME
ON THE TRACK BUT CONSENSUS IS THAT THERE IS A CHANCE FOR RAIN FRI AND
FRI NIGHT IN SOUTHERN NEW ENGLAND...LASTING INTO SAT AS LOW PULLS
EAST OF THE COASTAL WATERS.
ANTICIPATE PRIMARILY DRY CONDITIONS ON SUNDAY WITH HIGH PRESSURE
BUILDING EAST...THOUGH IF UPPER LOW LINGERS COULD SEE SOME SHOWERS.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
VFR LOWERING TO IFR/LIFR IN SHOWERS THIS AFTERNOON WITH TSTMS LIKELY
18-00Z FROM WEST TO EAST. GUSTY SOUTHERLY WINDS 21Z-03Z FROM WEST TO
EAST ALONG SOUTH COAST...WITH G40 KT POSSIBLE FMH-HYA 22-02Z AND
SUSTAINED 25-30 KT ACK. LLWS EXPECTED FMH-HYA-ACK 22-02Z AS 60+ KT
LLJ AT 2K FT MOVES ACROSS THE REGION.
IFR/LIFR IMPROVING TO VFR/MVFR LATE TONIGHT. SHOWERS/SCT TSTMS WILL
BE EXITING CAPE/ISLANDS IN THE EVENING...THEN AREAS OF DRIZZLE/FOG
BEFORE IMPROVING CONDITIONS OVERNIGHT.
OUTLOOK /TUESDAY THROUGH FRIDAY/...
TUE...MVFR CIGS. GUSTY SW WINDS TO 35KT MAINLY KFMH KHYA KACK.
WED AND THU...VFR TO MVFR CIGS IN DIURNAL CLOUDS.
FRI...MVFR CIGS/VSBYS IN SHOWERS AS LOW APPROACHES.
&&
.MARINE...
GALE WARNINGS ISSUED FOR NEARSHORE WATERS WHERE BETTER MIXING WILL
RESULT IN GREATER CHC FOR GALE FORCE SOUTHERLY GUSTS THIS AFTERNOON
INTO THIS EVENING AS LOW LEVEL JET MOVES ACROSS REGION. ACROSS
OUTER SOUTHERN WATERS...COOLER TEMPS WILL LIKELY LIMIT GUSTS SO WE
HAVE JUST A SMALL CRAFT ADVSY WITH GUSTS TO 30 KT.
STRONGEST WINDS WILL PUSH EAST OF THE WATERS AFT 03Z..BUT SEAS WILL
BUILD TO 8 TO 12 FT.
OUTLOOK /TUESDAY THROUGH SATURDAY/...
TUE...LOW PRESSURE TRACKING WELL NW OF WATERS EXPECTED TO BRING
GUSTY SW WINDS. GALES POSSIBLE OVER COASTAL WATERS WITH SCA CONDITIONS
BOSTON HARBOR/NARRAGANSETT BAY. SEAS OF 12 TO 14 FEET POSSIBLE SOUTH
OF MARTHAS VINEYARD AND NANTUCKET.
TUE NIGHT...WINDS AND SEAS BEGIN TO DIMINISH BUT SCA WINDS/SEAS HOLD
UP OVER OUTER COASTAL WATERS.
WED INTO THU...SEAS CONTINUE TO VERY GRADUALLY DIMINISH OVER OUTER
COASTAL WATERS WHERE SCA IS POSSIBLE.
FRI AND SAT...SCA POSSIBLE FROM LOW PRESSURE SYSTEM APPROACHING FROM
THE SW.
&&
.HYDROLOGY...
FLOOD WARNINGS HAVE BEEN ISSUED FOR THE LOWER CONNECTICUT RIVER AT
HARTFORD AND MIDDLETOWN...FOR MINOR FLOODING. RUNOFF FROM HEAVY
RAINFALL AND MELTING SNOW IN NORTHERN NEW ENGLAND OVER THE PAST
COUPLE OF DAYS WILL WORK ITS WAY DOWN THE MAINSTEM CONNECTICUT
RIVER. RAINFALL TODAY MAY RESULT IN ADDITIONAL RISES ON THE LOWER
CONNECTICUT THROUGH MID WEEK.
RAINFALL OF 1-2 POSSIBLE INTO THIS EVENING. SMALL STREAM FLOODING
IS NOT ANTICIPATED WITH FORECAST RAINFALL BELOW 6 HOUR FLASH FLOOD
GUIDANCE...FFG IS CURRENTLY AT 2 INCHES OR MORE. SO NO FLOOD
WATCH...HOWEVER MINOR URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE
AND SOME STREAMS WILL LIKELY COME CLOSE TO BANKFULL. SNOWMELT FROM
GREEN MOUNTAINS ACCOMPANIED BY RAIN WILL PUSH UP THE DEERFIELD RIVER
IN NW MA...BUT HAVE A LARGE BUFFER BEFORE IT WOULD GET TO FLOOD
STAGE...SO NO FLOODING ANTICIPATED THERE AT THIS TIME.
&&
.CLIMATE...
DAILY RECORD RAINFALLS FOR TODAY APRIL 6
BOS 1.60 1987
PVD 2.16 1958
BDL 1.45 1958
ORH 1.97 1920
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING FOR MAZ016-019>024.
NH...NONE.
RI...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR RIZ006>008.
MARINE...GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING FOR ANZ231>237-250.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING
FOR ANZ230.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 AM EDT TUESDAY FOR
ANZ254-255.
&&
SYNOPSIS...KJC/DRAG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...DRAG
AVIATION...KJC/DRAG
MARINE...KJC/DRAG
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Apr 5, 5:04 PM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 504 PM EDT SUN APR 5 2009 CTZ002-062115- HARTFORD CT- 504 PM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TONIGHT. A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING ON THE CONNECTICUT RIVER AT HARTFORD AND MIDDLETOWN. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL FROM SHOWERS AND SCATTERED THUNDERSTORMS IS POSSIBLE MONDAY...WHICH MAY LEAD TO AREAS OF URBAN AND POOR DRAINAGE FLOODING. AN EXTENDED PERIOD OF MINOR FLOODING ALONG THE TYPICALLY VULNERABLE PARTS OF THE LOWER CONNECTICUT RIVER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ003-004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-062115- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 504 PM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL FROM SHOWERS AND SCATTERED THUNDERSTORMS MONDAY INTO MONDAY EVENING WILL LIKELY PRODUCE AREAS OF URBAN AND POOR DRAINAGE FLOODING. SOME RIVERS AND STREAMS WILL COME CLOSE TO BANKFULL FROM THE RAINS. THERE IS SOME POTENTIAL FOR WIND ADVISORY CRITERIA ACROSS SOUTHEAST COASTAL MASSACHUSETTS AND CAPE COD LATE MONDAY AND MONDAY EVENING. WIND ADVISORY CRITERIA MAY ALSO BE REACHED IN THIS AREA DURING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-062115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 504 PM EDT SUN APR 5 2009 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS A CHANCE OF SOUTHWESTERLY GALE FORCE WINDS MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NMB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:35 AM EDT | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 17 hr |
| Apr 6, 4:44 AM EDT | Small Craft Advisory | BOX | 71 hr | |
| Apr 6, 2:28 PM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth and 2 more | 3 hr |
Nearby
Gale Warnings in Massachusetts, 2009Every gale warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.